Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV treatment
Sep 15, 2007

I was diagnosed of HIV in August 2006 and placed on Nerapine, Laminvudine and Stavudine in May 2007 at a CD4 count of 400. A month later wa placed on NEVILAST-40. However, I have been having persistent oral thrush numbness of the righthand during sleep. I have taken two courses of Diflucan and the oral thrush still persists. Does this implies I am not responding to the treatment. What next can I do Sorry I am resisdent in a third world country. Thanks. Cen

Response from Dr. Young

Thanks for your post, Cen.

Nevilast is a generic version of stavudine+3TC+nevirapine- the same medicaions that you were started on. Not knowing what your initial CD4 count or viral load test results are make this commentary somewhat vague.

However, it would appear that you probably had a nice increase in your CD4 count (since most developing countries don't start HIV medications until counts are near 200).

I'm puzzled about your "thrush". Sometimes white coating of the tongue can be confused with thrush-- indeed, the lack of response raises this diagnostic question rather than a treatment failure question.

Right hand numbness isn't typically a side effect of either HIV or HIV medications, but rather sleeping habits and occasionally issues with your neck anatomy.

If I were your doctor, I'd try to do diagnostic tests (like a tongue swab or scraping) to establish if the white coating was yeast or something else. As for your arm numbness, let your doctor know about your symptoms. If possible a viral load test (or at least a repeat CD4 count) might help assuage concern about treatment response.

Hope this is helpful, BY



Previous
drop in numbers
Next
TCell at 40

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement